I've been floating around here for a while now. Been having back problems for about 2.5 years, multiple herniated discs, cervical and lumbar. So far, 3 surgeries to try to correct them, and one disc that just continues to re-herniate time after time.
Anyway, about 4 months ago i was put on amitriptyline 50mg to see if it would help the chronic pain. It seemed to be helping for a while, then suddenly i was having chronic insomnia issues again. (was taking ambien for years before i tried this med.) Went to my doc, and he upped the dose to 75mg.
during the week where i was building up to the new dose, i was also have significant back pain again. Which started to subside about a week after i went to the higher dose.
But around the same time, i also started noticing blurry vision that wasn't just 1st thing in the morning anymore. It was happening on and off all day. So i called my doc and he wanted me to stop the medication, no tapering.
I've read most places they prefer you to taper off of it. Has anyone stopped this medication suddenly, and if so, what side effects did you end up with?
So far its been 5 days, and I've had massive insomnia even with ambien at night. Dizziness, stomach upset, and some really bad headaches. Is this all medication related? (I'm prone to dizziness and headaches to begin with.)
Microdisectomy / hemi-laminectomy 6/2010 and revision 10/2010
Cervical fusion C4-5 and C5-6 9/2011
Lumbar Fusion L5-S1 6/2012